MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The filter system was received at csi for analysis.The detached section of the filter was determined to be due to a torn filter sac.The filter frame was able to collapse and be retrieved into the retrieval catheter and back out of the catheter without issue.The exact cause of the detachment is unknown.It is possible that the filter sac was full beyond the capabilities of the retrieval catheter and the filter sac was unable to compress to fit within the retrieval catheter.This could have led to the retrieval catheter tip applying force against the filter sac.At the conclusion of the device analysis investigation, the reported event was confirmed, however the root cause could not be conclusively determined.The device history record for this lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
The wirion filter was deployed per the ifu with no issues noted.Atherectomy and balloon angioplasty were performed and it was noted that the balloon was difficult to remove over the wire.A guide wire control device was used during the procedure.The filter retrieval device was inserted and an attempt to retrieve the filter was made.The filter was captured and resistance was felt when attempting to remove the wire and filter together.The physician pulled back, and the resistance abruptly released.The filter separated into two halves and was visualized via fluoroscopy.The retrieval catheter, guide wire and upper portion of the filter were removed from the patient.The lower portion of the filter was located at the origin of the posterior tibial artery and a micro snare was used to successfully remove it from the patient.The final angiogram showed no vessel issues at the completion of the procedure.

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key11626977
Report Number3004742232-2021-00114
Device Sequence Number3547057
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)221227(10)0000068706
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000068706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;